MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, patient unable to see anything up close.The lens was exchanged with non-company lens after the initial implant procedure.Clinical reason for explant is +0.40 d myopic miss.Additional information received stating that patient¿s issue resolved.
 
Additional Manufacturer Narrative
Additional information was provided in d9, h.3., h.6.And h.11.The lens was returned on a triangular piece of small, white medical sponge material placed into a plastic bag.Viscoelastic and blood was dried on the lens.One haptic was bent in gusset area with the distal area folded toward the optic edge.The optic was cut into two pieces, typical in appearance to an insertion and removal.The lens was cleaned with klrp to further evaluate.The bent haptic relaxed into the original position.One optic portion has lines of cracked damage on the anterior and posterior optic surfaces in the shape of an instrument used to grasp the lens.The power and resolution of the returned lens could not be rechecked due to being returned cut into pieces.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used with a non-qualified viscoelastic.The product investigation could not determine the root cause for the reported complaint of "unable to see anything up close".The clinical reason provided for the complaint was due to +0.40 d myopic miss.The product was returned cut into pieces, typical of insertion and removal.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company (1.50 cyl.) 20.5 diopter (1.5 extended depth of focus) lens was removed and replaced with a 21.0 diopter noncompany toric lens.Due to the exchange of the multifocal toric 20.5 diopter lens for a noncompany toric lens that was a half diopter larger may suggest that the half diopter larger power was an improved selection for this patient¿s vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22750722
Report Number1119421-2025-02213
Device Sequence Number9672881
Product Code MJP
UDI-Device Identifier00380652455299
UDI-Public(01)00380652455299(17)280309(11)240311(10)15815447
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET3
Device Lot Number15815447
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; OCUCOAT VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale